Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 2, 2006, 1:06 PM EST for Clay County, Owen County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 1:06 PM EST (18:06 UTC)
- Expired
- Jan 2, 2006, 1:45 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 12:59 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 021806
SVRIND
INC021-119-021845-
/O.NEW.KIND.SV.W.0002.060102T1806Z-060102T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 PM EST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA
OWEN COUNTY IN WEST CENTRAL INDIANA
* UNTIL 145 PM EST
* AT 106 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLAY CITY...OR ABOUT 22 MILES SOUTHEAST OF
TERRE HAUTE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER POINT AROUND 115 PM EST
SPENCER AROUND 130 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3925 8728 3917 8715 3928 8673 3946 8690
3945 8710
$$
JB4 follow-up statements
000
WWUS53 KIND 021813
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EST MON JAN 2 2006
INC021-119-021845-
/O.CON.KIND.SV.W.0002.000000T0000Z-060102T1845Z/
CLAY-OWEN-
113 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST
FOR OWEN AND SOUTHERN CLAY COUNTIES...
AT 110 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR CLAY CITY...OR ABOUT 21 MILES SOUTHEAST
OF TERRE HAUTE...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER AROUND 130 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3925 8728 3917 8715 3928 8673 3946 8690
3945 8710
$$
OGREN000
WWUS53 KIND 021825
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 PM EST MON JAN 2 2006
INC021-119-021845-
/O.CON.KIND.SV.W.0002.000000T0000Z-060102T1845Z/
CLAY-OWEN-
125 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST
FOR OWEN AND EAST CENTRAL CLAY COUNTIES...
AT 124 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST
OF CENTER POINT...OR ABOUT 25 MILES SOUTHEAST OF TERRE HAUTE...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER AROUND 140 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3925 8708 3917 8706 3928 8673 3946 8690
3945 8710
$$
OGREN000
WWUS53 KIND 021839
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
139 PM EST MON JAN 2 2006
INC021-021849-
/O.CAN.KIND.SV.W.0002.000000T0000Z-060102T1845Z/
CLAY-
139 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3934 8696 3935 8695 3946 8695 3946 8690
3936 8680 3928 8674 3918 8705 3919 8706
3934 8706
$$
INC119-021845-
/O.CON.KIND.SV.W.0002.000000T0000Z-060102T1845Z/
OWEN-
139 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST
FOR OWEN COUNTY...
AT 137 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF
SPENCER...OR ABOUT 22 MILES NORTHWEST OF BLOOMINGTON...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER AROUND 145 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3934 8696 3935 8695 3946 8695 3946 8690
3936 8680 3928 8674 3918 8705 3919 8706
3934 8706
$$
OGREN000
WWUS53 KIND 021843
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EST MON JAN 2 2006
INC119-021853-
/O.EXP.KIND.SV.W.0002.000000T0000Z-060102T1845Z/
OWEN-
143 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR OWEN COUNTY EXPIRES AT 145 PM
EST...
THE STORMS WILL LIKELY PRODUCE PEA TO ONE HALF INCH HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3934 8696 3935 8695 3946 8695 3946 8690
3936 8680 3928 8674 3918 8705 3919 8706
3934 8706
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:50 AM EST, 10 hours 16 minutes earlier.
Area forecast discussion, Jan 2, 2:50 AM EST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 AM EST MON JAN 2 2006 .DISCUSSION...FORECAST FOCUS WILL BE ON PRECIP AND TEMPS TODAY AND TONIGHT. AT 07Z CENTER OF THE SFC LOW WAS NEAR KNOB NOSTER MO AND TSRA WERE DEVELOPING INVOF THE LOW. THE GFS/NAM SHOW DIFFERENCES IN PLACEMENT OF THE SFC LOW AND THE CONSENSUS BETWEEN SURROUNDING WFOS AND HPC IS TO LEAN TOWARD THE GFS FOR TODAYS FORECAST. SCT TSRA ALREADY OCCURING IN THE CWA AS DEWPOINTS HAVE BEEN RAPIDLY RISING SINCE THE START OF MY SHIFT AT 11PM. LOW CENTER WILL EVENTUALLY MAKE IT TO NEAR KIND BY LATER TONIGHT. STRONG WARMING AHEAD OF THIS LOW WILL PUSH DAYTIME HIGHS TO NEAR RECORD TEMPS (AT INDY THE RECORD HIGH FOR TODAY IS 63 SET IN 2004). STRONG UVVS AND SURFACE BASED LIS AROUND -2 WILL PROVIDE AMPLE SUPPORT FOR TSRA TO CONTINUE THROUGH THE AFTERNOON. AS UPPER SYSTEM AND ASSOCIATED LOW MOVE EAST MOST OF THE UPPER SUPPORT FOR THUNDER MOVES WITH IT. BY LATER THIS EVENING THE AXIS OF BELOW ZERO LIS AND STRONG LIFT ARE CONFINED MAILY TO THE EASTERN CWA. THAT SAID HAVE REDUCED POPS AND TSRA MENTION GRADUALLY THROUGH THE EVENING HOURS. HAVE GONE WITH WARMER MAV TEMPS FOR OVERNIGHT LOWS. EXTENDED FORECAST...PROGRESSIVE PATTERN EVENTUALLY COMES TO AN END ON WED AS ANOTHER CALIFORNIA NATIVE SYSTEM PASSES THROUGH THE STATE. THE H5 TROF IS NOT QUITE AS STRONG/DEEP AS THE ONE CURRENTLY MOVING THROUGH THE CWA. CHANCE POPS ARE STLL WARRENTED...ALTHOUGH TREND HAS BEEN WEAKER...WITH RAIN AT ONSET CHANGING OVER TO SNOW AS PRECIP ENDS. ON THURS A SECONDARY TROF SINKS SOUTH FROM CANADA MARKING THE END TO THE ABOVE NORMAL TEMPS SEEN THE PAST WEEK. THIS TROF CONTINUES TO DEEPEN THROUGH SATURDAY AS AN H5 HIGH OVER THE BAJA STRENGTHENS. WITH THE UPPER SYSTEM HANGING AROUND AT LEAST UNTIL FRIDAY HAVE KEPT LOW CHANCE SNOW SHOWERS IN UNTIL THEN. FLOW BECOMES MORE ZONAL THRU THE REMAINDER OF THE WEEKEND AS TEMPS STAY CLOSER TO NORMAL. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Jan 2, 8:50 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 AM EST MON JAN 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-031100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 850 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THE STORMS MAY EXCEED SEVERE LEVELS...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. IT APPEARS THE MAIN THREAT WILL BE FROM ABOUT 1100 AM THIS MORNING INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1100 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jan 2, 12:45 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1245 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL SULLIVAN 39.10N 87.41W
01/02/2006 0.50 INCH SULLIVAN IN LAW ENFORCEMENT
1242 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
01/02/2006 0.50 INCH VIGO IN AMATEUR RADIO
MARBLE SIZE HAIL REPORTED AT STATE ROUTE 63 AND SPRING
HILL ROAD.
&&
OGRENLocal storm report, Jan 2, 12:47 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
01/02/2006 0.88 INCH VIGO IN AMATEUR RADIO
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:04 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 41 min |
| Jan 2, 1:59 PM EST | Severe Thunderstorm Warning | IND | Monroe | 46 min |
| Jan 2, 2:16 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 44 min |
| Jan 2, 2:22 PM EST | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Jan 2, 3:18 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.